Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 4, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at May 19, 2018, 10:00 PM CDT for Crosby County, Dickens County, Texas. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2018, 10:00 PM CDT (03:00 UTC)
- Expired
- May 19, 2018, 11:30 PM CDT
- In force
- 90 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crosby County, TX, Dickens County, TX
The radar
The Lubbock radar (KLBB), 75 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.0 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1032 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1715 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
673 WGUS54 KLUB 200300 FFWLUB TXC107-125-200430- /O.NEW.KLUB.FF.W.0004.180520T0300Z-180520T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Lubbock TX 1000 PM CDT SAT MAY 19 2018 The National Weather Service in Lubbock Texas has issued a * Flash Flood Warning for... Southwestern Dickens County in northwestern Texas... Southeastern Crosby County in northwestern Texas... * Until 1130 PM CDT * At 958 PM, radar indicated a stationary thunderstorm producing heavy rainfall rates across the warned area. Up to 2.5 inches of rain have already fallen in areas of southeast Crosby County. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... White River Lake. Additional rainfall amounts of 1 to 3 inches are possible in the warned area from this very slow moving storm. PRECAUTIONARY/PREPAREDNESS ACTIONS... In hilly terrain there are hundreds of low water crossings which are potentially dangerous in heavy rain. Do not attempt to cross flooded roads. Find an alternate route. && LAT...LON 3362 10090 3344 10090 3344 10118 3362 10118 $$ MCZ
3 follow-up statements
892 WGUS74 KLUB 200346 FFSLUB Flash Flood Statement National Weather Service Lubbock TX 1046 PM CDT SAT MAY 19 2018 TXC107-125-200430- /O.CON.KLUB.FF.W.0004.000000T0000Z-180520T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dickens TX-Crosby TX- 1046 PM CDT SAT MAY 19 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR SOUTHWESTERN DICKENS AND SOUTHEASTERN CROSBY COUNTIES... At 1042 PM CDT, Doppler radar and automated rain gauges indicated thunderstorms continuing to produce heavy rain over the warned area. Up to 3 to 4 inches of rain have already fallen. The West Texas Mesonet Site 6 miles northwest of White River Lake has already received 1.84 inches, much of which fell in a 20 minute period. Flash flooding is likely ongoing. Some locations that will experience flooding include... White River Lake. Additional rainfall amounts of 1 to 2 inches are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. In hilly terrain there are hundreds of low water crossings which are potentially dangerous in heavy rain. Do not attempt to cross flooded roads. Find an alternate route. && LAT...LON 3362 10090 3344 10090 3344 10118 3362 10118 $$ 23
909 WGUS74 KLUB 200414 FFSLUB Flash Flood Statement National Weather Service Lubbock TX 1114 PM CDT SAT MAY 19 2018 TXC107-125-200430- /O.CON.KLUB.FF.W.0004.000000T0000Z-180520T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dickens TX-Crosby TX- 1114 PM CDT SAT MAY 19 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR SOUTHWESTERN DICKENS AND SOUTHEASTERN CROSBY COUNTIES... At 1110 PM CDT, Doppler radar indicated that the heaviest rain has moved eastward out of the warning area. Although additional rainfall will be light, the 2 to 4 plus inches of rain that has already fallen from near White River Lake to west of Spur will continue to produce flash flooding as it runs off. Some locations that will experience flooding include... White River Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. In hilly terrain there are hundreds of low water crossings which are potentially dangerous in heavy rain. Do not attempt to cross flooded roads. Find an alternate route. && LAT...LON 3362 10090 3344 10090 3344 10118 3362 10118 $$ 23
479 WGUS74 KLUB 200430 FFSLUB Flash Flood Statement National Weather Service Lubbock TX 1130 PM CDT SAT MAY 19 2018 TXC107-125-200438- /O.EXP.KLUB.FF.W.0004.000000T0000Z-180520T0430Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dickens TX-Crosby TX- 1130 PM CDT SAT MAY 19 2018 ...THE FLASH FLOOD WARNING FOR SOUTHWESTERN DICKENS AND SOUTHEASTERN CROSBY COUNTIES WILL EXPIRE AT 1130 PM CDT... Although brief light to moderate rain will occur over parts of the advisory area, the heavy rain has ended. Much of this area has received 2 to 4 plus inches of rain so it will take some time for flood waters to recede. Please continue to heed any remaining road closures. LAT...LON 3362 10090 3344 10090 3344 10118 3362 10118 $$ 23
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at May 19, 6:33 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, May 19, 6:33 PM CDT, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 633 PM CDT Sat May 19 2018 .AVIATION... VFR should collapse to MVFR in low ceilings toward sunrise Sun well behind a cold front. Until then, TS may graze the LBB airspace with a higher probability at CDS, before a greater coverage of TS develop with the FROPA near midnight. This latter threat of TS still appears greatest at LBB, although PVW is also at risk for some lightning overnight. && .PREV DISCUSSION... /issued 224 PM CDT Sat May 19 2018/ DISCUSSION... Lift was in no short supply this afternoon as a well-defined stationary front was found draped from Childress southwest to Levelland and Plains as of 1 PM. Aloft, water vapor imagery revealed an impulse in SW flow approaching from southeast NM and far West TX. Add to this the RRQ to an upper jet and a very modest EML (per Lubbock Airport AMDAR profiles) and the stage is primed for scattered to numerous storm development. Similar to Friday, an axis of elevated convection early this afternoon is expected to become more surface based by mid afternoon and make full use of 2000 to 3000 J/kg of MLCAPE. Unlike Friday, today we have a deeper fetch of moisture advection underway (as noted by an axis of stratus aligned from Del Rio north to near Big Spring) which will limit the degree to which moisture mixes out this afternoon. Although oriented parallel to the boundary, deep layer shear values around 35 knots will promote storm organization, including some mesos given favorable backing of low level winds for maintaining storm relative inflow. Modes overall should favor linear structures given minimal capping and consolidating outflows over time. This argues the greatest threat will be downbursts as the significant hail potential should be restricted to individual cells early in the event. Following an inevitable MCS development off the Caprock this evening, a reinforcing cold front will drop south and aid in focusing a second round of storms, mainly after midnight. What looks particularly interesting about this setup is the presence of a 30-40 knot LLJ feeding rich mixing ratios northward overnight. This isentropic ascent should focus numerous elevated storms overnight, with some likelihood for training precip and heavy rain. Majority of CAMs and global models indicate such a scenario as PWATs rise to over 1 inch. This precip should wane from N-S toward daybreak Sunday as the layer of isentropic ascent shifts south. Widespread stratus trapped along the frontal inversion and cool NE winds will make for a pleasantly cool day area wide. PoPs were dried out in most areas by the afternoon as saturated depths thin out and omega vanishes. Prospects for additional storms arriving Sun night from sern NM remain decent, but not definite as this will hinge on the strength of the LLJ/isentropic forcing and any pre-existing storms that manage to form in the easterly upslope of NM. Weak upper ridging during this time may also limit the coverage of precip, which should amplify a bit on Monday ahead of increasingly cyclonic SW flow for Mon night and Tue. Broad SE winds in the low levels during this time will keep the dryline well to our west, which may also curtail PoPs during the day and make for more of a nocturnal threat of storms and perhaps a diminished severe threat. By later week, weakening winds aloft in response to anticyclonic flow and sharper ridging atop the region should bring a gradual demise to PoPs and spell a return to drier and somewhat hotter conditions. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 93
Hazardous weather outlook, May 19, 4:36 PM CDT, 5 hours 24 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Lubbock TX 436 PM CDT Sat May 19 2018 TXZ021>044-200815- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 436 PM CDT Sat May 19 2018 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight There will be a risk for severe thunderstorms this afternoon east a Tahoka to Plainview to Childress line. Hail to the size of baseballs and wind gusts to 70 mph along with a tornado or two are possible. A risk for large hail and severe wind gusts along with localized flooding will spread over most areas tonight as a cold front moves into the area. .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong or severe thunderstorms also may develop Monday through Wednesday as an unsettled pattern holds over our region. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, May 19, 8:34 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
834 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 3 NW WOODROW 33.48N 101.88W
05/19/2018 E2.50 INCH LUBBOCK TX NWS EMPLOYEE
&&
EVENT NUMBER LUB1800148
LUBLocal storm report, May 19, 8:37 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
837 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM HAIL 5 S LUBBOCK 33.50N 101.88W
05/19/2018 E3.00 INCH LUBBOCK TX NWS EMPLOYEE
&&
EVENT NUMBER LUB1800149
LUBLocal storm report, May 19, 8:45 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
845 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 8 S LUBBOCK 33.46N 101.88W
05/19/2018 E1.75 INCH LUBBOCK TX PUBLIC
GOLF BALL SIZED HAIL NEAR 136TH AND AVE U
&&
EVENT NUMBER LUB1800150
LUBLocal storm report, May 19, 8:51 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
851 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HAIL 7 SW LUBBOCK 33.50N 101.96W
05/19/2018 E3.00 INCH LUBBOCK TX NWS EMPLOYEE
&&
EVENT NUMBER LUB1800151
LUBLocal storm report, May 19, 8:55 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
855 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 7 SW LUBBOCK 33.50N 101.96W
05/19/2018 E2.75 INCH LUBBOCK TX SOCIAL MEDIA
BASEBALL SIZE HAIL OCCURRED AT 102ND AND SLIDE. TIME IS
ESTIMATED.
&&
EVENT NUMBER LUB1800152
LUBLocal storm report, May 19, 9:48 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
948 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL WOLFFORTH 33.51N 102.01W
05/19/2018 E1.75 INCH LUBBOCK TX SOCIAL MEDIA
&&
EVENT NUMBER LUB1800153
LUBThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:08 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock | 67 min |
| May 19, 7:15 PM CDT | Flash Flood Warning | LUB | Crosby, Lubbock | 2 hr |
| May 19, 7:50 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 25 min |
| May 19, 8:09 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza | 36 min |
| May 19, 8:14 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza, Lubbock, Lynn | 31 min |
| May 19, 8:21 PM CDT | Areal Flood Warning | LUB | Crosby, Lubbock | 84 min |
| May 19, 8:34 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Motley | 26 min |
| May 19, 8:44 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza, Lubbock, Lynn | 49 min |
| May 19, 8:44 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 31 min |
| May 19, 8:53 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Dickens, King, Motley | 22 min |
| May 19, 9:17 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza, Kent | 43 min |
| May 19, 9:29 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 61 min |
| May 19, 9:46 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 59 min |
| May 19, 9:48 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 42 min |
| May 19, 9:59 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza, Kent | 46 min |
| May 19, 10:11 PM CDT | Areal Flood Warning | LUB | Hockley, Lubbock | 2 hr |
| May 19, 10:26 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 64 min |
| May 19, 10:29 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 36 min |
| May 19, 10:43 PM CDT | Severe Thunderstorm Warning | LUB | Lynn, Terry | 62 min |
| May 19, 10:45 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent | 30 min |
| May 19, 11:14 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent, King, Stonewall | 61 min |
| May 19, 11:27 PM CDT | Areal Flood Advisory | LUB | Dickens, Kent | 63 min |
| May 19, 11:41 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 34 min |
| May 19, 11:47 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Garza, Kent | 32 min |
| May 20, 12:11 AM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 34 min |
| May 20, 12:35 AM CDT | Areal Flood Advisory | LUB | Dickens, Kent, King, Stonewall | 3 hr |
| May 20, 12:35 AM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 25 min |
| May 20, 12:37 AM CDT | Severe Thunderstorm Warning | LUB | Terry | 38 min |
| May 20, 12:41 AM CDT | Areal Flood Advisory | LUB | Garza, Lynn | 94 min |
| May 20, 12:53 AM CDT | Areal Flood Advisory | LUB | Terry | 82 min |
| May 20, 1:16 AM CDT | Severe Thunderstorm Warning | LUB | Lynn, Terry | 59 min |
| May 20, 1:27 AM CDT | Special Weather Statement | LUB | Kent, Stonewall | 33 min |
| May 20, 2:06 AM CDT | Wind Advisory | LUB | Bailey, Castro, Cochran, Crosby, Floyd, Garza and 8 more | 4 hr |
| May 20, 2:12 AM CDT | Flash Flood Warning | LUB | Lynn, Terry | 2 hr |
| May 20, 2:21 AM CDT | Special Weather Statement | LUB | Terry | 24 min |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.